I took Lyrica and found it to be very effective for my pain, but it did cause weight gain. I am surprised you are being started at such a high dose though right off the bat- I've never heard of Lyrica being prescribing in doses over 600 mgs. That is not to say it's not possible though, but it sounds weird to me. Lyrica is very similar to Neurontin (Gabapentin), but it's much stronger. I started at 50mg twice a day for a couple of days and ramped up to 150mg within about a week. My highest dosage was at about 200mg. The average dose I believe is around 300-350mg. I quit taking it before I got to that point.
Hey , Ye my consultant said that because I was on such a hi dose of Gabapentin that I should start on that does. I was surprised that I was told to just do a straight swap and not wean off the gabapentin? I thought if you did that you would get have a fit which I really hope doesn't happen because in scotland they are really strict and I would loose my driving license for at least a year!!. Has anyone else come straight off Gabapentin? Also I feel really wear I had my first Lyrica 300mg's this morning after my appointment and now I feel completely out of it and feel like I don't care about anything which is a bit worrying....
One thing I do know is that i'm going to get a good nights sleep tonight though I really shouldn't tempt fate lol
i was on it from 2007 till 2008 i went up to 600 mg a day in the end butit caused alot of side effects and on the higher dose i felt agitated and nervous and snappy it caused me bad depression too and weight gain 2 st which i have since lost. but everybody is different and you never know till you try it. sam
Hey thanks for your message ye I'm worried about the side effects but hopefully I'll be ok with the gabapentin I was really bad but after a few weeks i was ok so i
hopeing it will be the same.
Not working here for me. Any blurry vision or feeling of like a space cadet? Or am I alone with this issue? (I think so)
Also, dizzy too. I fell too. Being so dizzy and my vision not great. At one point, I was walking cross my condo and stumbled on a shoe on my floor. Not something I have done before. And since I am already in pain, I could barely pick all 105lbs of 5'2" frame off of the floor to go lie in bed. I started the Lyrica Dec 3, and Rheumy wants me 150mg per night.
If it weren't for Lyrica I could not function...it helps alot with the pain, I'm on 200 mg daily. I just wish there was something to take all the pain away.
I can't believe you could handle that much Gabapentin. Did you have a lot of side effects? Here is my two cents. I hate Gabapentin and if there were a bigger word for hate I'd use that for Lyrica.
If your doctor is not familiar with fms stop seeing her for it. There isn't any reason to be on this dose of either one of these drugs. There are so many other options and only docs who are well versed in fms could help you with that. With each drug, there is hair loss, weight loss, I had problems seeing with Lyrica. I have very good vision other than needing glasses. I had been taking Lyrica for about 3 weeks. Gained about 7 pounds and noticed my vision was extremely blurred. I was in shock to find out it was from Lyrica. I stopped it immediately.
What happens with FMS is that as soon as a new commercial comes out basically a pharmaceutical company realized a drug they developed for something completely different reason may have some slight chance of working for this other problem, just so happens Lyrica is the new one for FMS. In my opinion I'd wait 5 years and let them test that theory. Just like Vioxx, of which I took for 3 years. It was a fabulous drug for FMS however look how that turned out, people were bleeding internally and dying. So I caution you, which is my humble personal, non medical opinion. I've been on just about every medication you can think of. I've had FMS since 1992. I take Gabapentin only when I am in desperate nerve pain. You shouldn't need it on a regular basis, if you were being treated by a doctor properly for FMS pain I'm pretty sure you would not be on it and not on that dose. Again this is my humble personal opinion. But I also personally would NEVER take either Gabapentin daily at that dose or Lyrica ever.
If you can get an appointment even with a Rheumatologist who works with FMS. They are up on the latest studies and drugs. Stay with you family doc but do what is best for your health. Take care.
Hey thanks for your comment, ye the gabapentin was a bit bitter sweet, I worked upto that does slowly but I always felt completly out of it. The dr that prescribes it (well Lycra now) is a pain consultant but I don't think he is a tms speciallised just fms freindly. He seams to think that in about three weeks thedoes will need to be increased even more!!!
I spoke to him about a diffrent drug that iv heard mentioned here I can remember what it's called it begins with T and is like Lycra lol anyway he was saying that the uk don't prescribe it for fms because the only study done on it was payed for by the pharmasutical company and the nhs won't pay for it.
Sorry went off subject there lol but ye I'm trying to be seen by a fms specialist but there is a 1 year waiting list for him and my insurance won't pe to go private (I'm In Scotland)
I also take 600mg of tramadol a day which I'm not happy about but to be honist I can't afford not to work and athough I'm off my nut all day ateasf I can walk (kinda)
Are you thinking of Topiramate for the medication that starts with a "T"? That is the generic form of Topamax that I have been talking about. If you ask for it for migraines the NHS might cover it. See what the doctors say to that.
Topiramate is approved for migraines and epilepsy here in the US. Our insurance won't cover it here for FMS in the US either because it's not FDA approved for FMS. Doctors use it off label for FMS, but if it's coded it for migraines it's covered. Most of us suffer from migraines anyhow as a symptom of FMS, so many doctors will prescribe it. Does this make sense?
I take 1800 mg gabapentin daily and it works wonders for my fibro pain, i was on lyrica and had to stop because of the side effects, I gained 40 pounds, my hands and feet swelled. I took it for about 3 months. i am concerned about the comment that you shouldnt take gabapentin on a daily basis and that is a high dose. if you do any type of research you will see that isnt a high dose with people who have fibro also helps with pain for OA, RA and any nerve damage. I also have nerve damage in my lower back and it helps with that.And I am going to a doctor that specialises in Fibor and nerve damage... I suggest you give the lyrica a try, not everyone has the side effects and it did help alot with my pain, i was extremely tired when I first started taking lyrica but after a couple of days it went away, i started out at 50 msg and when I quit was up to 150 mg. have you discussed the side effects you are having with your doctor?
Hey guys do u mind if I ask some questions @ Lryica and Neurontin? I have been on Lyrica for over 2 yrs and it has helped me tremendously, but I have gained...get ready..80lbs...yeah and it is killing me. I tried to swith to the Topamax, but it made my feet swell to 4x's their normal size and I wanted to take it so much because of my weight issues. Do u really think that the Topamax was what made my feet swell. It was Thanksgiving and I had been eating a lot of Pie...who could resist all of that pecan and pumkin pie..Well...back to the issue. I am not a big eater and I used to weigh 124 and want to get back to at least 130-135 to get back into my clothes. I have nothing to wear...and I mean that. My hubby had to go and buy me 18's and that really crushed my ego. I don't have much of one, but what I had was at least I felt good in my clothes and now I can't breath. I look like I am ready to have it at any time and my youngest son likes to make me poke it out and rubs it like there's a baby in there. I said if I could trade it for all the pain..I would have 10 babies. Seriously..:)
Should I try to take the Neurontin? I have a bottle that I never took and it is for 300mg. ,but my doc just gave me a script for 600mg and he said it was okay for me to switch right over and I do have concerns like Cascarb. I am afraid to just switch over because of getting the headaches that I have heard of, but my weight it just spiraling out of control. I am so scared, but my nerve damage won't permit me to go down on my dosage of Lyrica...the pain is so excruciating and I can tolerate pain pretty well. I have a spinal cord injury that is being looked at and I heard that they can rebuild bones? Is that to good to be true or real? It would be nice if it is...:) I hope anyway if anyone knows of it let me know if it is true. So, what would be best to switch to the 300 or the 600 on Neurontin or if I should give the Topamax a try again. What would you guys do? I would love to find out so I can breath again...sawy for yapping, but really need to get some answers and you guys seem to be well up on it. Thanks and I am a member and have been for a while..so I will add to watch list and I can come back and check it out from my watch list in my profile for those who asked that question. I hope the best for all of you and hope I can get myself straightened out too..
Take care and always..GOD BLESS...Karen